Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Pueblo, CO

May 23, 2015El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2015, 7:41 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2015, 7:41 PM MDT (01:41 UTC)
Expired
May 23, 2015, 8:19 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 29 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:45 PM MDTHAIL 1.253 Nne Pueblo, CO
May 23, 7:45 PM MDTHAIL 23 Nne Pueblo, CO740 PM TO 750 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WUUS55 KPUB 240141
SVRPUB
COC041-101-240245-
/O.NEW.KPUB.SV.W.0061.150524T0141Z-150524T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT SAT MAY 23 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 845 PM MDT

* AT 740 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
  PUEBLO...MOVING NORTH AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PUEBLO...FOUNTAIN...PUEBLO WEST...HANOVER...PINON...BLENDE...SALT
  CREEK...PUEBLO DEPOT AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 10438 3823 10469 3866 10481 3870 10427
TIME...MOT...LOC 0140Z 175DEG 21KT 3831 10459 

HAIL...1.00IN
WIND...<50MPH
 
$$
3 follow-up statements
478 
WWUS55 KPUB 240152
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT SAT MAY 23 2015

COC041-101-240245-
/O.CON.KPUB.SV.W.0061.000000T0000Z-150524T0245Z/
PUEBLO CO-EL PASO CO-
752 PM MDT SAT MAY 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTH CENTRAL PUEBLO AND SOUTHEASTERN EL PASO COUNTIES...

AT 751 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINON...OR 7
MILES NORTH OF PUEBLO...MOVING NORTH AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PUEBLO...FOUNTAIN...PUEBLO WEST...HANOVER...PINON...BLENDE...SALT
CREEK...PUEBLO DEPOT AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 10438 3823 10469 3866 10481 3870 10427
TIME...MOT...LOC 0151Z 175DEG 21KT 3838 10460 

HAIL...1.25IN
WIND...<50MPH
 
$$
881 
WWUS55 KPUB 240204
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT SAT MAY 23 2015

COC041-101-240245-
/O.CON.KPUB.SV.W.0061.000000T0000Z-150524T0245Z/
PUEBLO CO-EL PASO CO-
804 PM MDT SAT MAY 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR NORTH CENTRAL PUEBLO AND SOUTHEASTERN EL PASO COUNTIES...

AT 804 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
PINON...OR 13 MILES NORTHEAST OF PUEBLO...MOVING NORTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...HANOVER...PINON...PUEBLO DEPOT AND MIDWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3830 10437 3838 10473 3866 10481 3870 10427
TIME...MOT...LOC 0204Z 205DEG 19KT 3843 10448 

HAIL...1.25IN
WIND...<50MPH
 
$$
976 
WWUS55 KPUB 240219
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
819 PM MDT SAT MAY 23 2015

COC041-101-240229-
/O.CAN.KPUB.SV.W.0061.000000T0000Z-150524T0245Z/
PUEBLO CO-EL PASO CO-
819 PM MDT SAT MAY 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3830 10437 3838 10473 3866 10481 3870 10427
TIME...MOT...LOC 0217Z 175DEG 21KT 3852 10449 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:33 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 23, 3:33 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT SAT MAY 23 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 239 PM MDT SAT MAY 23 2015

A LINE OF THUNDERSTORMS WAS MOVING THROUGH THE SOUTHEAST PLAINS OF
CO...AND IT WILL CONTINUE MOVING EASTWARD ACRS THE PLAINS INTO THE
EVENING HOURS. THE FAR SERN PLAINS WL HAVE THE BEST CHANCE FOR
SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY A
TORNADO OR TWO. THE REST OF THE FORECAST AREA WILL HAVE ISOLD TO
SCT TSTMS WITH THE MAIN THREATS BEING STRONG WIND GUSTS AND
GENERALLY SMALL HAIL.

AN UPR LOW WL MOVE INTO WEST CENTRAL CO TONIGHT...BRINGING
ADDITIONAL PCPN TO THE CONTDVD. WHILE MOST OF THE REST OF THE
AREA WL SEE CONDITIONS DRY OUT...LOCATIONS NEAR THE EASTERN BORDER
MAY SEE PCPN LINGER INTO THE LATE NIGHT HOURS. THAT UPR LOW IS
EXPECTED TO ELONGATE ON SUN....STRETCHING FROM SERN WY INTO
SOUTHERN CO. PCPN WL ALREADY BE GOING ALONG THE CONTDVD IN THE
MORNING...BUT WL SPREAD EASTWARD THRU THE DAY. HEAVY RAIN WL STILL
BE A THREAT ACRS THE AREA...WITH THE EASTERN PLAINS AND MTNS BEING
MOST PRONE TO FLASH FLOODING CONCERNS DUE TO SATURATED SOILS. THE
HIGH MTN AREAS WL STILL SEE SOME SNOW WITH GENERALLY LIGHT
ACCUMULATIONS.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 239 PM MDT SAT MAY 23 2015

SUN NIGHT THE UPR LOW WEAKENS AND BECOMES AN OPEN WAVE. AN UPR
TROF REMAINS OVR CO INTO MON MORNING AND SLOWLY MOVES EAST OF THE
STATE DURING THE DAY. UNSETTLED AND MOIST CONDITIONS WL CONTINUE
OVR THE AREA AND THERE WL BE ANOTHER ROUND OF WIDESPREAD PCPN OVR
THE MTNS AND HIGH VALLEYS...WITH ISOLD TO SCT ACTIVITY OVR THE
SERN PLAINS. HIGH TEMPS OVR THE AREA ON MON WL STILL BE A LITTLE
BELOW NORMAL.

TUE LOOKS A LITTLE DRIER AS A SHORTWAVE RIDGE MOVES OVR THE
AREA. HOWEVER...THERE WL STILL BE ENOUGH MOISTURE OVR THE AREA
ALONG WITH AFTERNOON INSTABILITY TO BRING SHOWERS AND
THUNDERSTORMS OVER AND NR THE MTNS. WED AN UPR TROF IS FORECAST TO
LIE FROM ID TO OVR NV TO BAJA CA. MSTR AHEAD OF THIS SYSTEM WL
BRING PCPN TO THE MTNS AND HIGH VALLEYS ON WED. A SFC LOW OVR THE
OK PANHNDL ON WED WL BRING SOME UPSLOPE FLOW TO THE ERN PLAINS AND
ISOLD TO SCT PCPN. THE UPR TROF MOVES OVR THE GREAT BASIN ON THU
AND IT STILL LOOKS LIKE THERE WL BE A TAP OF SUB TROPICAL MSTR
COMING NORTHWARD INTO CO...LEADING TO MORE SHOWERS AND TSTMS. THE
UPR TROF MOVES ACRS CO THU NIGHT AND FRI...WITH A FRONT DROPPING
INTO ERN CO ON FRI. FRI NOW LOOKS LIKE A DAY WITH WIDESPREAD PCPN
OVR THE ERN PLAINS AND MTNS. AS THAT UPR TROF MOVES OUT OF THE
AREA FOR SAT...THE ERN PLAINS SHOULD BE DRIER...BUT THERE WL
STILL BE SOME PCPN OVR THE MTNS AND HIGH VALLEYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 239 PM MDT SAT MAY 23 2015

ISOLD SHOWERS AND TSTMS MAY BE IN THE VCNTY OF THE TAF SITES THIS
EVENING WITH GUSTY AND ERRATIC WINDS BEING A THREAT...THERE COULD
ALSO BE BRIEF MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE
EXPECTED. SUNDAY AFTERNOON THERE WILL AGAIN BE THE CHANCE FOR SOME
SHOWERS AND TSTMS IN THE VCNTY OF THE TAF SITES.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...28
AVIATION...28
Hazardous weather outlook, May 23, 11:52 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1152 AM MDT SAT MAY 23 2015

COZ058>089-093>099-241800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1152 AM MDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON
AND EVENING. SOME STORMS WILL BECOME SEVERE...ESPECIALLY NORTH
AND EAST OF A PUEBLO TO KIM LINE. HAIL LARGER THAN ONE INCH IN
DIAMETER...LIGHTNING...HEAVY RAINFALL AND TORNADOES ARE POSSIBLE
WITH THIS THUNDERSTORM ACTIVITY. ANY STORMS THAT PRODUCE HEAVY
RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. RUNOFF FROM
STORMS COULD ALSO LEAD TO FURTHER RIVER AND STREAM FLOODING.
SEVERE THUNDERSTORMS ARE FORECAST TO SHIFT NORTH AND EAST ACROSS
THE PLAINS THROUGH THIS EVENING...CLEARING THE AREA BY MIDNIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS
THROUGH TONIGHT.  PEA SIZE HAIL AND LIGHTNING WILL BE THE MAIN
THREATS.  IN ADDITION...LIGHT TO MODERATE SNOWFALL IS EXPECTED ON
AREA PEAKS...GENERALLY ABOVE 10000 FEET...WITH A FEW INCHES POSSIBLE
BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO
THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000
FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE
MOUNTAINS...DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM
THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN
AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL
AND STRONG WINDS.

THURSDAY AND FRIDAY WILL SEE THE POTENTIAL FOR MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. HOWEVER...THIS IS HIGHLY UNCERTAIN AT
THIS TIME AS SOME OF THE LATEST MODELS RUNS HAVE TRENDED TOWARD
DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO.

28/28

In the hours before

Special weather statement, May 23, 2:00 PM MDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT SAT MAY 23 2015

COZ081>083-085-232045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
200 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER...
SOUTHWESTERN EL PASO AND NORTHEASTERN FREMONT COUNTIES UNTIL 245 PM
MDT...

AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CANON CITY...OR 27 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...FORT
CARSON...CANON CITY AND PENROSE.

LAT...LON 3840 10511 3853 10528 3888 10497 3870 10471
TIME...MOT...LOC 2000Z 220DEG 20KT 3853 10514

PGW
Local storm report, May 23, 2:22 PM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      SWINK                   38.01N 103.63W
05/23/2015                   OTERO              CO   LAW ENFORCEMENT

            UNDERPASS ON HIGHWAY 50 IN SWINK FLOODED WITH ABOUT 12
            INCHES OF WATER.

&&

28
Special weather statement, May 23, 4:58 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT SAT MAY 23 2015

COZ095>098-232345-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
LAMAR VICINITY/PROWERS COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
458 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...PROWERS AND NORTHEASTERN
BENT COUNTIES UNTIL 545 PM MDT...

AT 458 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF TWO
BUTTES RESERVOIR TO NEAR WILD HORSE...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...EADS...GRANADA...WILEY...SHERIDAN LAKE...HARTMAN...
MCCLAVE...NEEGRONDA RESERVOIR...TOWNER...BRISTOL...CHIVINGTON...
QUEENS RESERVOIR...BRANDON...NEEOSHE RESERVOIR AND SWEETWATER
RESERVOIR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3770 10276 3861 10300 3861 10205 3772 10205
TIME...MOT...LOC 2258Z 336DEG 16KT 3780 10267 3884 10305

SR
Special weather statement, May 23, 5:38 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT SAT MAY 23 2015

COZ096>099-240100-
EASTERN KIOWA COUNTY CO-LAMAR VICINITY/PROWERS COUNTY CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
538 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA...PROWERS...
NORTHEASTERN BACA AND SOUTHEASTERN BENT COUNTIES UNTIL 700 PM MDT...

AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM 10 MILES NORTHWEST OF TWO BUTTES RESERVOIR...OR 20
MILES SOUTH OF LAMAR...MOVING NORTHEAST AT 25 MPH.
ALSO...ADDITIONAL STRONG THUNDERSTORMS WERE NEAR BRANSON AND 6 MILES
TO THE SOUTHWEST OF GRANADA.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...

HOLLY...GRANADA...SHERIDAN LAKE...HARTMAN...BRANDON...
TOWNER...BRISTOL...TWO BUTTES RESERVOIR...CHIVINGTON AND QUEENS
RESERVOIR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3762 10283 3861 10257 3862 10205 3763 10204
TIME...MOT...LOC 2335Z 235DEG 22KT 3778 10267
Special weather statement, May 23, 6:28 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT SAT MAY 23 2015

COZ085-086-240200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
628 PM MDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 800 PM MDT...

AT 627 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR PUEBLO WEST...OR NEAR PUEBLO...MOVING NORTHEAST AT
15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...PUEBLO WEST...HANOVER...PINON...SALT CREEK...PUEBLO
RESERVOIR...PUEBLO DEPOT AND MIDWAY.

LAT...LON 3821 10462 3831 10481 3878 10445 3853 10406
TIME...MOT...LOC 0027Z 217DEG 12KT 3833 10466
Local storm report, May 23, 6:46 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             5 ENE PUEBLO WEST       38.38N 104.64W
05/23/2015  M0.75 INCH       PUEBLO             CO   NWS EMPLOYEE

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:28 PM MDTSpecial Weather StatementPUBPueblo92 min
May 23, 8:32 PM MDTSpecial Weather StatementPUBBent, Crowley, Kiowa, Otero, Prowers88 min
May 23, 9:24 PM MDTAreal Flood AdvisoryPUBBent, Kiowa, Otero, Prowers3 hr
May 23, 9:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo, Teller47 min
May 23, 10:36 PM MDTSpecial Weather StatementPUBKiowa, Prowers84 min
May 23, 10:51 PM MDTSpecial Weather StatementPUBEl Paso84 min
May 24, 12:37 PM MDTTornado WarningPUBEl Paso23 min
May 24, 1:06 PM MDTAreal Flood AdvisoryPUBEl Paso114 min
May 24, 1:31 PM MDTSpecial Weather StatementPUBLas Animas44 min
May 24, 1:59 PM MDTSevere Thunderstorm WarningPUBLas Animas31 min
May 24, 2:11 PM MDTSpecial Weather StatementPUBBent49 min
May 24, 2:26 PM MDTSevere Thunderstorm WarningPUBLas Animas34 min
May 24, 2:30 PM MDTSevere Thunderstorm WarningPUBBent, Prowers45 min
May 24, 3:12 PM MDTSevere Thunderstorm WarningPUBBent, Prowers33 min
May 24, 3:36 PM MDTTornado WarningPUBBent, Prowers24 min
May 24, 3:48 PM MDTAreal Flood AdvisoryPUBBent, Prowers3 hr
May 24, 3:50 PM MDTTornado WarningPUBBent, Prowers40 min
May 24, 4:25 PM MDTTornado WarningPUBProwers50 min
May 24, 4:26 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers49 min
May 24, 4:56 PM MDTSevere Thunderstorm WarningPUBProwers64 min
May 24, 4:59 PM MDTFlash Flood WarningPUBProwers3 hr
May 24, 5:07 PM MDTTornado WarningPUBProwers38 min
May 24, 5:11 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers49 min
May 24, 5:12 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers48 min
May 24, 5:41 PM MDTTornado WarningPUBProwers18 min
May 24, 5:54 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers36 min
May 24, 5:58 PM MDTSevere Thunderstorm WarningPUBProwers25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.